Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 15, 2015, 8:00 PM EDT for 4 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2015, 8:00 PM EDT (00:00 UTC)
- Expired
- May 15, 2015, 8:34 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Montgomery County, IN, Parke County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KIND 160000
SVRIND
INC021-107-121-167-160045-
/O.NEW.KIND.SV.W.0030.150516T0000Z-150516T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 PM EDT FRI MAY 15 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 845 PM EDT
* AT 757 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRE
HAUTE...AND MOVING NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...SHEPARDSVILLE...FONTANET...ROSEDALE...BRIDGETON...
MECCA...MONTEZUMA...BLOOMINGDALE...JUDSON...MARSHALL...TURKEY RUN
STATE PARK...WAVELAND AND SHADES STATE PARK.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 11 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3961 8742 3961 8738 3965 8740 3969 8738
3976 8738 3995 8734 3996 8697 3940 8724
3947 8745
TIME...MOT...LOC 0000Z 198DEG 30KT 3953 8730
HAIL...1.00IN
WIND...60MPH
$$
KOCH3 follow-up statements
379
WWUS53 KIND 160012
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
812 PM EDT FRI MAY 15 2015
INC021-167-160022-
/O.CAN.KIND.SV.W.0030.000000T0000Z-150516T0045Z/
VIGO IN-CLAY IN-
812 PM EDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY AND
NORTHEASTERN VIGO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3995 8726 3996 8697 3961 8714 3961 8726
3965 8728
TIME...MOT...LOC 0012Z 198DEG 30KT 3963 8722
$$
INC107-121-160045-
/O.CON.KIND.SV.W.0030.000000T0000Z-150516T0045Z/
PARKE IN-MONTGOMERY IN-
812 PM EDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY AND EASTERN PARKE COUNTIES UNTIL 845 PM EDT...
AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BRAZIL...AND MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...BRIDGETON...BLOOMINGDALE...JUDSON...MARSHALL...TURKEY RUN
STATE PARK...WAVELAND AND SHADES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3995 8726 3996 8697 3961 8714 3961 8726
3965 8728
TIME...MOT...LOC 0012Z 198DEG 30KT 3963 8722
HAIL...1.00IN
WIND...<50MPH
$$
KOCH427
WWUS53 KIND 160027
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
827 PM EDT FRI MAY 15 2015
INC107-121-160045-
/O.CON.KIND.SV.W.0030.000000T0000Z-150516T0045Z/
PARKE IN-MONTGOMERY IN-
827 PM EDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY AND EASTERN PARKE COUNTIES UNTIL 845 PM EDT...
AT 823 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF ROCKVILLE...AND MOVING NORTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
JUDSON...WAVELAND AND SHADES STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3995 8711 3996 8697 3966 8712 3967 8717
3970 8718
TIME...MOT...LOC 0026Z 198DEG 30KT 3973 8711
HAIL...1.00IN
WIND...<50MPH
$$
KOCH301
WWUS53 KIND 160034
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
834 PM EDT FRI MAY 15 2015
INC107-121-160045-
/O.CAN.KIND.SV.W.0030.000000T0000Z-150516T0045Z/
PARKE IN-MONTGOMERY IN-
834 PM EDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY AND
EASTERN PARKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3995 8711 3996 8697 3966 8712 3967 8717
3970 8718
TIME...MOT...LOC 0035Z 198DEG 30KT 3980 8708
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:42 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 15, 6:42 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 PM EDT FRI MAY 15 2015 .UPDATE... THE AVIATION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 143 PM EDT FRI MAY 15 2015 EASTERN US RIDGE TO AMPLIFY SOME AS LARGE UPPER TROUGH OVER THE WESTERN US MOVES INTO THE MIDWEST EARLY NEXT WEEK AND TO SE CANADA MID WEEK. SHORT WAVE TROUGHS ROTATING OUT OF THE BASE OF THIS TROUGH AND UP THE BACKSIDE OF THE RIDGE WILL PRODUCE OCCASIONAL PERIODS FOR SCATTERED STORMS IN INDIANA INTO MONDAY. CANADIAN HIGH PRESSURE WILL BUILD IN BY TUESDAY AND PROVIDE A DRY AND COOLER SPELL BEFORE NEXT LARGE TROUGH DIGS INTO THE WEST COAST AND ARRIVES HERE FOR MEMORIAL WEEKEND. ABOVE NORMAL TEMPS AND MORE HUMID WEATHER INTO MONDAY TO BE FOLLOWED BY NEAR NORMAL TEMPS TUESDAY INTO FRIDAY. && .NEAR TERM /TONIGHT/... ISSUED AT 143 PM EDT FRI MAY 15 2015 FORECAST ISSUE IN TIMING AND COVERAGE OF PRECIPITATION. COMBINING MODEL SOLUTIONS WITH CURRENT SATELLITE AND RADAR SUGGESTS COUPLE MAIN AREAS FOR RAIN TONIGHT. ONE RAIN AREA DEVELOPS MAINLY NORTH OF OUR AREA TIED TO SHORT WAVE AXIS LIFTING NE ACROSS KS INTO NW MO THIS EVENING AND TIES TO SURFACE WARM FRONTAL DEVELOPMENT AND E-W PRECIP BAND. SECOND TIES TO CURRENT ARKANSAS CONVECTION WITH MORE SUBTLE UPPER TROUGH THAT WILL DAMPEN SOME AS IT MOVES NE TOWARDS INDIANA. FEATURES ARE SUBTLE AND SUGGEST WHAT PRECIPITATION THAT DOES FORM WOULD BE SCATTERED IN NATURE. MOS POPS IN 70S OR LIKELY CATEGORY SEEM A BIT HIGH BUT AT THE SAME TIME MANY AREAS SHOULD EXPERIENCE SOME RAIN BY DAYBREAK BUT NOT A LOT. WILL MATCH WITH ADJACENT OFFICE POPS AS BEST AS POSSIBLE. CURRENT MIN TEMPS FORECAST IN MID 60S ALIGNS WITH LATEST GUIDANCE AND WILL BE FOLLOWED. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 143 PM EDT FRI MAY 15 2015 SAME PRECIP ISSUES STILL APPLY AND WILL COMBINE INTERPRETATION OF MODEL CONSENSUS AND CURRENT RADAR TO TRY AND TIME RAIN EVENTS. MOST MODELS HINT AT REMNANT FRIDAY NIGHT RAINS TO LINGER ACROSS CENTRAL INDIANA INTO MID OR LATE MORNING. MEANWHILE SHORT WAVE TROUGH OVER ERN TX TIED TO CURRENT CONVECTION THERE IS FORECAST BY MOST MODELS TO LIFT NE INTO OUR AREA BY LATE AFTERNOON. THUS THE THOUGH IS FOR TWO RAIN PERIODS...MORNING ONE ENDING SOUTHWEST TO NORTHEAST THEN AFTERNOON ROUND ARRIVING MID AFTERNOON SW AND SPREADING TO NE COUNTIES BY END OF THE AFTERNOON. SEVERAL MODELS INDICATE HIGHER PRECIP AMOUNTS TO OCCUR SOUTHERN COUNTIES ON SOUTH TO THE OHIO RIVER SO WILL FOLLOW THAT THOUGHT WITH HIGHEST POPS IN SOUTHERN COUNTIES. DESPITE OVERCAST SKY MOS GUIDANCE STILL FEEL THE DRY HOURS SATURDAY WILL SHOW BREAKS IN CLOUDS. LATEST MOS MAX TEMP GUIDANCE SATURDAY SUGGESTS CLOUDS MAY KEEP 80S AWAY. WILL BACK OFF MAYBE A DEGREE FROM CURRENT FORECAST. SATURDAY NIGHT THAT SHORT WAVES LIFTS NE ACROSS OUR AREA. FEEL 6 HOUR MAV MOS POPS HAVE BEST HANDLE ON RAIN TIMING WITH HIGHEST THREAT IN EVENING AS WAVE PASSES THROUGH DROPPING OFF LATE SUNDAY NIGHT. THREAT ALSO APPEARS BEST ACROSS SOUTH HALF OF AREA AGAIN. WILL ADJUST POPS BASED ON THE ABOVE. SATURDAY NIGHT TEMPS...AGAIN CURRENT MIN TEMP FORECAST APPEARS IN LINE WITH LATEST DATA. SUNDAY...REMNANTS OF SATURDAY NIGHT SEVERE CONVECTION APPROACHING MISSISSIPPI RIVER AT DAYBREAK WILL BE IN A WEAKENING AND DRYING MODE AS IT ENTERS INDIANA MID AND LATE AFTERNOON. SUNSHINE WARMING TEMPS TO LOWER 80S WILL DESTABILIZE AIR ENOUGH WHILE WIND SHEAR SHOULD BE SUFFICIENT TO DEVELOP STORMS. LIMITED MOISTURE SUGGESTS STORM DEVELOPMENT SCATTERED IN COVERAGE ALONG THE RH AXIS IS IT MOVES IN AS OPPOSED TO SOLID LINE. && .LONG TERM /|MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 206 PM EDT FRI MAY 15 2015 EXTENDED RANGE MODELS HAVE A MID/UPPER LEVEL TROUGH OVER THE EXTREME WESTERN U.S. WITH A DEEP MID/UPPER LOW OVER EASTERN CANADA. THAT LEAVES RIDGING EXTENDING MOSTLY FROM THE ERN PLAINS NORTHWEST INTO SASKATCHEWAN AND ALBERTA. THEREFORE...HIGH PRESSURE WILL DOMINATE THOUGH MUCH OF THIS PERIOD AT THIS TIME. THIS ALSO MEANS MAINLY PLEASANT WEATHER ACROSS CENTRAL INDIANA CAN BE EXPECTED. TEMPERATURES ARE EXPECTED TO BE JUST BELOW NORMAL IN THE MID/UPPER 60S AND LOWS IN THE UPPER 40S TO AROUND 50 DURING THE PERIOD. && .AVIATION /DISCUSSION FOR 160000Z TAF ISSUANCE/... ISSUED AT 642 PM EDT FRI MAY 15 2015 RADAR TRENDS THUNDERSTORMS WILL BE NEAR OR AT THE LAF AND HUF TERMINALS AT THE START OF THE TAF PERIOD AND BMG AND IND AN HOUR OR TWO LATER. UPSTREAM LIGHTNING STRIKES WERE DECREASING A BIT...BUT THERE STILL WILL BE PLENTY OF INSTABILITY TONIGHT. BEST COURSE OF ACTION WILL BE 2 HOUR TEMPO GROUPS. COULD SEE MORE THUNDERSTORMS OVERNIGHT COME UP FROM ARKANSAS AND THE LOUISIANA AND NORTHEAST TEXAS PER THE RAPID REFRESH...BUT CONFIDENCE IN TIMING AND COVERAGE IS NOT AS GREAT...SO WILL ONLY GO WITH PROB30 GROUPS AFTER 06Z AND AGAIN TOMORROW AFTERNOON. FLYING CONDITIONS THIS EVENING SHOULD BE MOSTLY VFR EXCEPT PERHAPS MVFR OR WORSE IN THUNDERSTORMS. HOWEVER...MODEL RH TIME SECTIONS AND SREF MVFR CEILING PROBABILITIES SUGGEST SHOULD SEE MOSTLY MVFR CEILINGS IN THE 09Z-16Z TIME FRAME EVEN AWAY FROM STORMS. WINDS SHOULD STAY UP ENOUGH TONIGHT TO KEEP FOG FROM BEING A CONCERN. WINDS SHOULD BE SOUTH 4 TO 8 KNOTS TONIGHT AND SOUTH AROUND 10 KNOTS TOMORROW AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM....TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 15, 4:16 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 416 PM EDT FRI MAY 15 2015 INZ021-028>031-035>049-051>057-060>065-067>072-162030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 416 PM EDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE. BUT WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. HAZARDS: LIGHTNING...GUSTY WINDS...SMALL HAIL. TIMING: THUNDERSTORMS ARE POSSIBLE ANYTIME. HOWEVER BEST CHANCES OF A STRONG THUNDERSTORM WILL BE THIS AFTERNOON. DISCUSSION: WE WILL REMAIN UNDER A MOIST SOUTHERLY FLOW. DAYTIME HEATING WILL CAUSE OUR AIR MASS TO BECOME MORE UNSTABLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. THEN DRY AND COOLER WEATHER WILL OCCUR AFTER MONDAY. WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. BUT LIGHTNING CAN BE A HAZARD WITH ANY THUNDERSTORM. DISCUSSION: LOW PRESSURE OVER THE ROCKIES WILL MOVE INTO THE NORTHERN PLAINS BY SATURDAY AND INTO THE GREAT LAKES BY MONDAY. A COLD FRONT WILL MOVE ACROSS OUR REGION MONDAY AND DRY AND COOLER WEATHER WILL OCCUR MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, May 15, 7:12 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EDT FRI MAY 15 2015
INZ028-029-160000-
TIPPECANOE-WARREN-
712 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN TIPPECANOE AND
NORTHEASTERN WARREN COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF OXFORD...OR 14 MILES SOUTH OF
FOWLER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8680 4033 8724 4041 8735 4048 8728
4048 8710 4056 8710 4057 8709
TIME...MOT...LOC 2312Z 226DEG 22KT 4043 8725
KOCHSpecial weather statement, May 15, 7:18 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT FRI MAY 15 2015
INZ051-052-060-160000-
CLAY-SULLIVAN-VIGO-
718 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHEASTERN
SULLIVAN AND SOUTHEASTERN VIGO COUNTIES UNTIL 800 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF SULLIVAN...OR 19 MILES SOUTH OF
TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRAZIL...
FARMERSBURG...
HYMERA...
PIMENTO...
RILEY...
CLAY CITY...
CORY...
SALINE CITY...
CENTER POINT...
BOWLING GREEN...
STAUNTON...
KNIGHTSVILLE...
HARMONY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3957 8710 3949 8701 3948 8701 3948 8700
3943 8694 3936 8694 3934 8699 3934 8705
3930 8706 3910 8745 3921 8754
TIME...MOT...LOC 2318Z 229DEG 23KT 3921 8741
KOCHSpecial weather statement, May 15, 7:21 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 721 PM EDT FRI MAY 15 2015 INZ052-053-060-061-160000- CLAY-GREENE-OWEN-SULLIVAN- 721 PM EDT FRI MAY 15 2015 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN GREENE...SOUTHWESTERN OWEN AND EASTERN SULLIVAN COUNTIES UNTIL 800 PM EDT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINTON...OR 27 MILES SOUTH OF TERRE HAUTE... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER... JASONVILLE... COALMONT... COAL CITY... CLAY CITY... PATRICKSBURG... FREEDOM... MCCORMICKS CREEK STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3943 8694 3928 8674 3899 8717 3913 8734 TIME...MOT...LOC 2321Z 218DEG 18KT 3911 8718 KOCH
Local storm report, May 15, 7:32 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
732 PM EDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST FARMERSBURG 39.25N 87.38W
05/15/2015 M60 MPH SULLIVAN IN BROADCAST MEDIA
60 MPH WIND MEASURED AY CHANNEL 2 LOCATION.
&&
MKOCHLocal storm report, May 15, 7:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 9 SSE TERRE HAUTE 39.35N 87.32W
05/15/2015 E65 MPH VIGO IN AMATEUR RADIO
SMALL TREE LIMBS DOWN. LOCATION IS US 41 AND OREGON
CHURCH ROAD
0745 PM HAIL 9 SSE TERRE HAUTE 39.35N 87.32W
05/15/2015 E0.70 INCH VIGO IN AMATEUR RADIO
SMALL TREE LIMBS DOWN. LOCATION IS US 41 AND OREGON
CHURCH ROAD
&&
BHHLocal storm report, May 15, 7:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
756 PM EDT FRI MAY 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 5 E TERRE HAUTE 39.45N 87.31W
05/15/2015 M60 MPH VIGO IN ASOS
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:06 PM EDT | Special Weather Statement | IND | Tipton | 24 min |
| May 15, 9:19 PM EDT | Flash Flood Warning | IND | Martin | 3 hr |
| May 16, 1:38 PM EDT | Areal Flood Advisory | IND | Morgan, Owen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.